MAUDE Adverse Event Report: STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR LEFT FEMUR 16 HOLE / L343MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR LEFT FEMUR 16 HOLE / L343MM; PLATE, FIXATION, BONE
Catalog Number 627616
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the patient had been treated for periprosthetic distal femur fractures with plates.Some time later the patient returned with broken plates and a revision was performed.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the broken plate is visible on the received x-ray.The broken plate was not returned as it was disposed per hospital protocol, therefore no inspection of the device was possible.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.The provided information was forwarded to medical affairs for review with following feedback: "with the little available information and an x-ray only in one direction it appears that the construct has had insufficient stability for the complexity of the fracture.The visible debris under the second proximal screw did not influence the outcome.The stability of the construct is most probably insufficient with or without the debris." based on the available information it is not possible to define the root cause of this event.More detailed information, like pre- and intra operative x-rays in different views, operation reports, patient history and as well as the affected device including lot number must be available for a complete assessment.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR LEFT FEMUR 16 HOLE / L343MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17877703
Report Number0008031020-2023-00352
Device Sequence Number7381442
Product Code HRS
UDI-Device Identifier07613252579601
UDI-Public07613252579601
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K222381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number627616
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight86 KG
Patient RaceWhite